MAUDE Adverse Event Report: MENTOR TEXAS SILTEX LOW HEIGHT TISSUE EXPANDER STYLE 9100, 350CC; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS SILTEX LOW HEIGHT TISSUE EXPANDER STYLE 9100, 350CC; EXPANDER, SKIN, INFLATABLE
Catalog Number 3549112
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); No Code Available (3191)
Date of Event 06/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other companies¿ device were used in this study: (b)(6).No device was received for analysis at the time of submission of the initial 3500a.Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.(b)(4).
 
Event or Problem Description
This complaint is from a literature source.Initially current event was covered in mwr-02032018-0000066025.Additional information was received from author on 03/02/2018.Details of 7 patients were provided, therefore current report is to report complication of patient #3, other 6 patients are submitted to fda separately.It was reported that patient #3 in the post intervention group underwent breast reconstruction surgery and suffered infection resulting in explantation.Infections occurred within the first 6 weeks following surgery.Mentor device with catalog 354-9112, lot 6768598 was used.Date of infection was (b)(6) 2013.Infection was procedure related, no body impairment was involved.Patient required hospitalization, surgery, antibiotics and fully recovered.Title: ¿absorbable antibiotic beads prophylaxis in immediate breast reconstruction.¿ the purpose of this study was to evaluate the effects of this protocol modification on periprosthetic infection rates that resulted in explantation of the expander.The study was conducted from dec 2012 to june 2016.
 
Additional Manufacturer Narrative
The device history record (dhr) for the lot number 6768598 has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Manufacturer's ref.No: (b)(4).

Brand Name
SILTEX LOW HEIGHT TISSUE EXPANDER STYLE 9100, 350CC
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7385579
Report Number1645337-2018-01257
Device Sequence Number16417141
Product Code LCJ
UDI-Device Identifier00081317006664
UDI-Public00081317006664
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Catalogue Number3549112
Device Lot Number6768598
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/02/2018
Supplement Date Received by Manufacturer03/02/2018
Initial Report FDA Received Date03/30/2018
Supplement Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR